DOCUMENTA MATHEMATICA, Vol. 17 (2012), 517-543

Stefan Müller-Stach, Xuanming Ye, Kang Zuo

Mixed Hodge Complexes and L^2--Cohomology for Local Systems on Ball Quotients

We study the $L^2$--cohomology of certain local systems on non-compact arithmetic ball quotients $X=\\Gamma \\B_n$. In the case of a ball quotient surface $X$ we show that vanishing theorems for $L^2$--cohomology are intimately related to vanishing theorems of the type $$ H^0(\overline{X}, S^n \Omega^1_{\overline{X}}(log D) \otimes{\mathcal O}_{\overline{X}}(-D) \otimes (K_{\overline{X}}+D)^{-m/3})=0 $$ for $m \ge n \ge 1$ on the toroidal compactification $(\overline{X},D)$. We also give generalizations to higher dimensional ball quotients and study the mixed Hodge structure on the sheaf cohomology of a local system in general with the $L^2$-cohomology contributing to the lowest weight part.

2010 Mathematics Subject Classification: 14G35, 14F17, 32M15, 32Q30

Keywords and Phrases: Shimura variety, uniformization, ball quotient, Higgs bundle, mixed Hodge theory, monodromy representation, abelian variety,

Full text: dvi.gz 47 k, dvi 176 k, ps.gz 473 k, pdf 317 k.